Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 6, 2001, 5:18 PM EDT for Fayette County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 6, 2001, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 062120 SVRILN OHC047-062200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 518 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN OHIO... * UNTIL 600 PM EDT... * AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL FAYETTE COUNTY...OR ABOUT 8 MILES WEST OF GREENFIELD...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCK MILLS... NEW MARTINSBURG... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED JWARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. $$ JTD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 3:15 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT WED JUN 6 2001 KILN SHOWING CONVECTION DEVELOPING ALONG STATIONARY FRONT WHICH STRETCHES FROM NORTH OF CMH TO DAY TO VERSAILLES. THERE IS A WEAK SURFACE LOW NEAR DAY WHICH HELP TO INITIATE THE CONVECTION. CONVECTION IS A BIT STRONGER/DEEPER TOWARD VERSAILLES WHICH IS CLOSER TO HIGH THETA-E AIR. SATELLITE IMAGERY SHOWING CLOUDS THINNING OVER SOUTHERN OHIO AND CLEARING OUT OVER CENTRAL AND SOUTHERN IL/INDIANA. WILL TRIM BACK THE FLASH FLOOD WATCH IN THE DAYTON AND RICHMOND AREAS AND EXTEND WATCH THROUGH MIDNIGHT TONIGHT FOR THE REST OF THE SOUTHERN HALF OF FA. PWS ARE BETWEEN 1.5 AND 2 INCHES THROUGH THIS EVENING. MEAN FLOW STILL SHOWING TRAINING ECHOES WILL BE A PROBLEM. ETA SHOWING LOW LEVEL CONVERGENCE OVER ALONG AND NEAR THE OHIO RIVER BETWEEN 00Z AND 06Z THIS EVENING. MODELS ARE ALL IN GENERAL AGREEMENT WITH SLIDING FRONT TO THE SOUTH OF FA BY LATE TONIGHT. NOT REAL CONFIDENT ON THIS ASPECT OF FORECAST. TROPICAL DEPRESSION ALLISON OVER SOUTHERN MS MAY HELP TO HOLD THINGS UP. QUASI-STATIONARY BOUNDARIES SEEM TO HANG AROUND THE OHIO VALLEY LONGER THAN EXPECTED. ETA AND ESPECIALLY THE AVN BRING A NORTHERLY WAVE DOWN INTO REGION BY LATE AFTERNOON AND EVENING ON THURSDAY. THIS IS A BIT FASTER THAN RUNS FROM YESTERDAY. AS A RESULT OF THESE INGREDIENTS WILL LEAVE 30 AFTERNOON POP EVEN THOUGH ALL THE GUIDANCE IS QUIET PALTRY. WILL KEEP EXTENDED RELATIVELY DRY EXCEPT FOR THE THREAT OF CONVECTION SUNDAY AND WEDNESDAY. .ILN... IN...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES INZ066... INZ073>075...INZ080. KY...FLAShH FLOOD WATCH FOR THIS EVENING FOR ZONES KYZ089>100. OH...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES OHZ063>064... OHZ070>074...OHZ077>082...OHZ088. TIPTON
In the hours before
Local storm report, Jun 6, 3:24 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
324 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM BUSBY MILL KY FLOOD
06/06/01 OWEN HIGH WATER CAUSED ROAD TO
CLOSE
0914 PM ELK LAKE KY .75 INCH HAIL
06/06/01 OWEN S
1230 AM WILLIAMSTOWN KY FLOOD
06/06/01 GRANT HEKIN-CLARK CREEK OUT OF
BANKS- BRIDGE DAMAGE
RLB/RLBLocal storm report, Jun 6, 3:34 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
334 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM 8 SW OWENTON KY FLOOD
06/06/01 OWEN HIGH WATER ON RAODWAY
RLB/LBThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:22 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jun 6, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 47 min |
| Jun 6, 5:34 PM EDT | Tornado Warning | ILN | Ross | 26 min |
| Jun 6, 6:00 PM EDT | Tornado Warning | ILN | Pike | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.